Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 18, 2008, 5:58 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2008, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 18, 2008, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 151 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:00 PM CDT | FLASH FLOOD | 6 E Elmwood, OK | FLASH FLOODING ON HIGHWAY 145. WATER APPROXIMATELY ONE FOOT DEEP ON THE SIDE OF THE ROAD. |
| Aug 18, 6:53 PM CDT | FLASH FLOOD | 5 E Elmwood, OK | WIDESPREAD FLASH FLOODING CONTINUES IN SOUTHERN BEAVER COUNTY. |
| Aug 18, 8:50 PM CDT | FLASH FLOOD | 4 Ese Wolf Creek Park, TX | ROAD EAST OF LAKE FRYER IS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 182258 FFWAMA OKC007-TXC295-357-190200- /O.NEW.KAMA.FF.W.0012.080818T2258Z-080819T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 558 PM CDT MON AUG 18 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... THIS INCLUDES THE CITY OF BEAVER... LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF LIPSCOMB... EASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF PERRYTON... * UNTIL 900 PM CDT * AT 552 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. WATER COVERS ROADS AND BRIDGES SOUTHEAST OF ELMWOOD...EAST OF PERRYTON...AND NORTH OF BOOKER. ADDITIONAL RAINS ARE EXPECTED...WHICH WILL LEAD TO ADDITIONAL FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLAPOUT... KNOWLES...GATE...HIGGINS...FOLLETT AND DARROUZETT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10000 3606 10093 3699 10067 3700 10001 $$ JC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:44 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 18, 3:44 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT MON AUG 18 2008
.DISCUSSION...
MAIN FORECAST CONCERNS CENTER ON PRECIP CHANCES IN THE SHORT TERM.
LARGE CUTOFF UPPER LOW CENTERED OVER THE TEXAS/OKLAHOMA PANHANDLES
PER CURRENT SATELLITE IMAGERY WILL SLOWLY DRIFT TO THE SOUTHEAST.
CURRENT RADAR LOOPS SHOW SCATTERED THUNDERSTORMS DEVELOPING IN
IN AREAS WHERE THERE WERE SOME BREAKS IN LOW CLOUD DECK AND WHERE
INSTABILITY IS A BIT STRONGER. SHOWERS AND THUNDERSTORMS WILL
INCREASE IN COVERAGE TONIGHT WITH STRONG LIFT ASSOCIATED WITH UPPER
LOW. AMA 12Z SOUNDING INDICATES 25-30 KT WINDS AROUND 400 MB WHICH
MAY SUPPORT MARGINALLY SEVERE STORMS THIS EVENING ALTHOUGH SPC RUC
MESOSCALE ANAYLSIS SHOWS WEAK MID LEVEL LAPSE RATES. AT ANY RATE...
MAIN THREAT FROM THE STORMS WILL BE HEAVY RAINFALL ONCE AGAIN SO
HAVE CONTINUED FLASH FLOOD WATCH UNTIL 12Z TUE.
MODELS ARE IN GOOD AGREEMENT IN TIMING OF THE UPPER LOW AS IT HEADS
TOWARD THE RED RIVER VALLEY TUE AND SLOWLY LIFTS NORTH INTO THE
CENTRAL PLAINS TOWARD THE END OF THE WEEK. RETAINED POPS DURING THE
DAY AS DEFORMATION BAND SWINGS ACROSS THE CWA. WENT WITH THE COOLER
MOS GUIDANCE ON TEMPS TUE DUE TO EXPANSIVE LOW CLOUD DECK WITH
HIGHS MAINLY IN THE 70S. WITH THE UPPER LOW LIFTING TO THE NORTH...
DRY WEATHER WILL RETURN TO THE CWA WED THROUGH FRI. TEMPS WILL
REBOUND BACK INTO THE 80S AND 90S DURING THIS PERIOD AS SURFACE
WINDS BACK AROUND TO THE SOUTH.
MADE VERY LITTLE CHANGES TO THE REMAINDER OF THE FORECAST AS NEXT
SIGNIFICANT UPPER TROUGH SLIDES ACROSS SOUTHERN CANADA. A COLD
FRONT WILL PUSH THROUGH THE PANHANDLES FRI NIGHT/SAT MORNING AND CAN
BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS.
CLK
&&
.FIRE WEATHER...
BESIDES LIGHTNING FROM THUNDERSTORMS...FIRE WEATHER CONCERNS WILL
REMAIN LOW THE NEXT COUPLE OF DAYS DUE TO LIGHT WINDS...HIGH
RELATIVE HUMIDITIES AND SATURATED SOILS.
CLK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 58 75 59 81 62 / 40 40 10 10 10
BEAVER OK 58 82 60 83 63 / 40 20 20 10 10
BOISE CITY OK 56 75 58 84 61 / 30 20 10 10 10
BORGER TX 60 77 61 82 63 / 50 40 10 10 10
BOYS RANCH TX 60 78 60 86 63 / 40 30 10 10 10
CANYON TX 59 76 59 81 62 / 40 40 10 10 10
CLARENDON TX 60 76 59 80 64 / 50 40 10 20 10
DALHART TX 57 76 58 85 61 / 30 30 10 10 10
GUYMON OK 57 78 59 84 61 / 40 20 10 10 10
HEREFORD TX 57 75 59 83 61 / 30 30 10 10 10
LIPSCOMB TX 59 79 59 79 62 / 50 30 20 20 10
PAMPA TX 60 74 60 78 63 / 50 40 10 20 10
SHAMROCK TX 61 79 60 80 63 / 60 40 20 20 10
WELLINGTON TX 62 79 63 83 64 / 60 50 20 20 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/05Hazardous weather outlook, Aug 18, 1:00 PM CDT, 4 hours 58 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 18 2008 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 7 AM CDT TUESDAY. THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AS AN UNSTABLE ATMOSPHERE INTERACTS WITH ABUNDANT MOISTURE TO HELP PRODUCE THUNDERSTORMS. THE MAIN THREAT WILL BE LOCALIZED FLOODING OR FLASH FLOODING AS HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN... THE THUNDERSTORM THREAT WILL CONTINUE FOR THE PANHANDLES THROUGH WEDNESDAY...THEN AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THESE STORMS ARE EXPECTED TO BE BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THROUGH TONIGHT MAINLY FOR FLOODING OR FLASH FLOODING. OBSERVERS ARE REQUESTED TO SUBMIT THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS. SCHNEIDER
In the hours before
Local storm report, Aug 18, 2:54 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT MON AUG 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD 5 S ELMWOOD 36.55N 100.52W
08/18/2008 BEAVER OK EMERGENCY MNGR
SEVERAL LOW LYING AREAS OF COUNTY ROADS COMPLETELY
COVERED WITH 3 TO 4 FEET OF WATER. SOME BRIDGES
INUNDATED FROM LOCAL STREAMS.
&&
EVENT NUMBER AMA0800861
CKSpecial weather statement, Aug 18, 3:43 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON AUG 18 2008 TXZ018-182130- ARMSTRONG TX- 343 PM CDT MON AUG 18 2008 ...STRONG THUNDERSTORM IN ARMSTRONG COUNTY... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF CLAUDE MOVING EAST AT 11 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARMSTRONG COUNTY...INCLUDING THE CITY OF CLAUDE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
Local storm report, Aug 18, 5:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT MON AUG 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD 12 SE ELMWOOD 36.50N 100.37W
08/18/2008 LIPSCOMB TX EMERGENCY MNGR
WATER 5 FEET OVER BRIDGE
&&
EVENT NUMBER AMA0800862
JCLocal storm report, Aug 18, 5:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT MON AUG 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0536 PM FLASH FLOOD 10 E PERRYTON 36.39N 100.62W
08/18/2008 OCHILTREE TX LAW ENFORCEMENT
WATER STILL COVERS THE ROAD ON HIGHWAY 15. SOME WATER
STILL FLOWING ACROSS F.M. 376 8 MILES S OF FARNSWORTH
&&
EVENT NUMBER AMA0800864
JCLocal storm report, Aug 18, 5:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT MON AUG 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0543 PM FLASH FLOOD BOOKER 36.46N 100.54W
08/18/2008 LIPSCOMB TX LAW ENFORCEMENT
SOME PUBLIC STREETS IN TOWN REMAIN CLOSED. HIGHWAY 23
NORTH OF TOWN IS CLOSED.
&&
EVENT NUMBER AMA0800865
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:19 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 4 hr |
| Aug 17, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 59 min |
| Aug 17, 9:19 PM CDT | Areal Flood Advisory | AMA | Oldham | 4 hr |
| Aug 17, 9:55 PM CDT | River Flood Warning | AMA | Oldham, Potter | 17 hr |
| Aug 17, 9:56 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 4 hr |
| Aug 18, 12:34 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
| Aug 18, 8:37 AM CDT | Areal Flood Warning | AMA | Deaf Smith | 12 hr |
| Aug 18, 10:06 AM CDT | Areal Flood Advisory | AMA | Lipscomb | 6 hr |
| Aug 18, 10:14 AM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| Aug 18, 2:01 PM CDT | Areal Flood Advisory | AMA | Carson, Gray | 6 hr |
| Aug 18, 2:06 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 4 hr |
| Aug 18, 3:07 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| Aug 18, 3:18 PM CDT | Areal Flood Advisory | AMA | Hemphill, Roberts | 4 hr |
| Aug 18, 5:36 PM CDT | River Flood Warning | AMA | Armstrong, Randall | 2 hr |
| Aug 18, 7:12 AM CDT | Areal Flood Advisory | AMA | Texas | 4 hr |
| Aug 18, 1:24 PM CDT | Areal Flood Advisory | AMA | Beaver | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2008Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.